Alert archive / Illinois / Wind Advisories in 2020
Wind Advisory 9, NWS Quad Cities, IA
NWS Quad Cities, IA issued this wind advisory at Nov 1, 2020, 12:46 AM CDT for 6 counties in Illinois; Buchanan County, Delaware County, Dubuque County, Iowa. It took effect at Nov 1, 2020, 1:00 AM CDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2020, 12:46 AM CDT (05:46 UTC)
- In effect from
- Nov 1, 2020, 1:00 AM CDT
- Expired
- Nov 1, 2020, 2:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Quad Cities, IA
Counties Buchanan County, IA, Delaware County, IA, Dubuque County, IA, Bureau County, IL, Carroll County, IL, Jo Daviess County, IL, Putnam County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 56 km from the middle of the area, began a volume at 05:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.8 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1862 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 312 m²/s²
- 0-3 km storm-relative helicity
- 359 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
184 WWUS73 KDVN 010546 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 1246 AM CDT Sun Nov 1 2020 IAZ040>042-011200- /O.NEW.KDVN.WI.Y.0009.201101T0600Z-201101T1200Z/ Buchanan-Delaware-Dubuque- Including the cities of Independence, Manchester, and Dubuque 1246 AM CDT Sun Nov 1 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Buchanan, Delaware and Dubuque Counties. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DLS
3 follow-up statements
921 WWUS73 KDVN 010814 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 214 AM CST Sun Nov 1 2020 ILZ001-002-007-009-017-018-011615- /O.EXB.KDVN.WI.Y.0009.201101T1200Z-201101T2000Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Bureau-Putnam- Including the cities of Galena, Freeport, Mount Carroll, Sterling, Princeton, and Hennepin 214 AM CST Sun Nov 1 2020 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 2 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Jo Daviess, Stephenson, Carroll, Whiteside, Bureau and Putnam Counties. * WHEN...From 6 AM this morning to 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IAZ040>042-011500- /O.EXT.KDVN.WI.Y.0009.000000T0000Z-201101T1500Z/ Buchanan-Delaware-Dubuque- Including the cities of Independence, Manchester, and Dubuque 214 AM CST Sun Nov 1 2020 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Northwest winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Dubuque, Buchanan and Delaware Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ DLS
376 WWUS73 KDVN 011503 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 903 AM CST Sun Nov 1 2020 IAZ040>042-011615- /O.EXP.KDVN.WI.Y.0009.000000T0000Z-201101T1500Z/ Buchanan-Delaware-Dubuque- Including the cities of Independence, Manchester, and Dubuque 903 AM CST Sun Nov 1 2020 ...WIND ADVISORY HAS EXPIRED... The strongest wind gusts have moved east of the area. Northwest winds of 20 to 30 mph with some gusts to 40 mph will slowly decrease during the afternoon. $$ ILZ001-002-007-009-017-018-012000- /O.CON.KDVN.WI.Y.0009.000000T0000Z-201101T2000Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Bureau-Putnam- Including the cities of Galena, Freeport, Mount Carroll, Sterling, Princeton, and Hennepin 903 AM CST Sun Nov 1 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CST THIS AFTERNOON... * WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Jo Daviess, Stephenson, Carroll, Whiteside, Bureau and Putnam Counties. * WHEN...Until 2 PM CST this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
316 WWUS73 KDVN 012003 NPWDVN URGENT - WEATHER MESSAGE National Weather Service Quad Cities IA IL 203 PM CST Sun Nov 1 2020 ILZ001-002-007-009-017-018-012115- /O.EXP.KDVN.WI.Y.0009.000000T0000Z-201101T2000Z/ Jo Daviess-Stephenson-Carroll-Whiteside-Bureau-Putnam- Including the cities of Galena, Freeport, Mount Carroll, Sterling, Princeton, and Hennepin 203 PM CST Sun Nov 1 2020 ...WIND ADVISORY HAS EXPIRED... The strongest wind gusts have moved east of the area. Northwest winds of 20 to 30 mph with some gusts to 35 mph will slowly decrease through sunset. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this wind advisory went out at Nov 1, 12:33 AM CDT, 13 minutes earlier.
Area forecast discussion, Nov 1, 12:33 AM CDT, 13 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 1233 AM CDT Sun Nov 1 2020 ...06Z AVIATION UPDATE... .SYNOPSIS... Issued at 252 PM CDT Sat Oct 31 2020 18Z surface data has a warm front from western Wisconsin into western Illinois. The main cold front ran from northern Minnesota back into South Dakota. Dew points were in the 40s around the warm front with 30s elsewhere. Dew points in the teens and 20s were behind the cold front. && .SHORT TERM...(This Evening through Sunday) ISSUED AT 252 PM CDT Sat Oct 31 2020 Overall dry conditions. Winds decrease this evening but ramp up again late tonight into Sunday. Much colder Sunday. Through sunset Windy but warm conditions will be seen across the area with temperatures mainly in the upper 50s and 60s. This evening through 10 PM Winds will decrease with sunset as a weak boundary moves through the area. Temperatures will drop into the 45 to 50 degree range. After 10 PM and through sunrise Sunday The strong cold front will sweep through the area bringing windy conditions and much colder temperatures. Winds gusting up to 40-45 mph are possible. Sunday Windy and much colder conditions will be seen through the day. The strongest winds with gusts of 40-45 mph will be seen during the morning hours. During the afternoon winds will gradually decrease. High temperatures will be about 20 degrees colder than Saturday. .LONG TERM...(Sunday Night through Saturday) ISSUED AT 252 PM CDT Sat Oct 31 2020 Key Messages: 1. Quiet long term with mild warming trend. Discussion: Waning NW flow will eventually turn to zonal and then ridging builds into the area for the long term. NW flow on Monday means that highs in the 50s will be the lowest highs for the week. Eventually we will see temperatures warming into the 60s through the week with highs even near 70. Mostly sunny to clear skies are expected to last through the period as high pressure dominates. The surface high will settle east as SW flow begins more WAA into the area to end the week and into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) ISSUED AT 1233 AM CDT Sun Nov 1 2020 Strong, gusty northwest winds that followed a cold front that moved through the area late Saturday evening will continue through much of today. Wind gusts up to 40 kts will be possible late tonight through mid morning Sunday, especially at CID and DBQ. Winds will decrease between 21Z and 00Z Sunday to less than 10 kts by evening. Otherwise, conditions will remain VFR throughout. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Gibbs AVIATION...Sheets
Hazardous weather outlook, Oct 31, 8:03 PM CDT, 4 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 803 PM CDT Sat Oct 31 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-020115- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 803 PM CDT Sat Oct 31 2020 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TONIGHT Strong winds are expected to develop late this evening and overnight, with northwest winds gusting to around 40 mph at times. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Strong northwest winds gusting to around 40 mph will continue during the day on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight.
In the hours before
Special weather statement, Oct 31, 9:36 PM CDT, 3 hours 10 minutes before
Special Weather Statement National Weather Service Quad Cities IA IL 936 PM CDT Sat Oct 31 2020 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-010900- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- Including the cities of Independence, Manchester, Dubuque, Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City, Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney, Washington, Wapello, Fairfield, Mount Pleasant, Burlington, Keosauqua, Fort Madison, Galena, Freeport, Mount Carroll, Sterling, Moline, Rock Island, Geneseo, Princeton, Hennepin, Aledo, Oquawka, Monmouth, Carthage, Macomb, Memphis, and Kahoka 936 PM CDT Sat Oct 31 2020 ...Strong Winds Overnight and Sunday... Strong northwest winds of 20 to 30 mph, with gusts as high as 40 to 45 mph at times can be expected overnight and throughout the day on Sunday. These strong winds may create difficult driving conditions, especially for lightweight and high profile vehicles on north...south roadways. Be sure to secure any lightweight objects and decorations outside.
Nearby
Wind Advisories in Illinois, 2020Wind Advisories in Iowa, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.